Question 1. The nurse is planning to administer furosemide (Lasix) 40 mg IV directly. The nurse uses which of the following techniques in administering this medication?
A. Pushes the medication rapidly
B. Gives the medication slowly diluted in 50 mL of NS
C. Injects the medication slowly over two to three minutes
D. Dilutes the medication with sterile water and inject over five minutes
Question 2. To prevent the spread of hepatitis A virus (HAV) infection the nurse is especially careful when
A. Disposing of food trays
B. Emptying the bed pan
C. Taking an oral temperature
D. changing IV tubing
Rationale: Most IV medications should be injected slowly. Rapid injection of furosemide can cause hearing loss as a result of ototoxicity. It does not need to be further diluted before injection.
Rationale: HAV is transmitted primarily person-to-person by the fecal-oral route. Food can be a method of transmission but needs to be fecally contaminated. Since the transmission of hepatitis A is fecal-oral and not saliva or blood like hepatitis B, taking a temperature and changing IV tubing would not spread hepatitis A.
Source: The College Network. For more information on furthering your education to the BSN or MSN level, contact The College Network by clicking here.